Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 40, NWS El Paso, TX

May 26, 20087 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 26, 2008, 7:26 AM MDT for 7 counties in New Mexico. It took effect at May 26, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2008, 7:26 AM MDT (13:26 UTC)
In effect from
May 26, 2008, 12:00 PM MDT
Expired
May 26, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2679 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 261326
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
726 AM MDT MON MAY 26 2008

...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY THROUGH 8 PM MDT
THIS EVENING FOR THE SACRAMENTO MOUNTAINS AND THE SOUTH CENTRAL
AND SOUTHWEST LOWLANDS OF NEW MEXICO FOR THE COMBINATION OF HIGH
FIRE DANGER WITH STRONG WINDS AND LOW HUMIDITIES...

.DEEP SOUTHWEST FLOW ALOFT AND AT THE SURFACE WILL BRING VERY DRY
AIR INTO THE REGION TODAY. A DEVELOPING SURFACE LOW TO OUR EAST
WILL CREATE BREEZY AFTERNOON CONDITIONS. SINGLE DIGIT RELATIVE
HUMIDITY AND STRONG WINDS COMBINED WITH VERY HIGH TO EXTREME FIRE
DANGER RATINGS WILL CREATE CRITICAL FIRE CONDITIONS ACROSS THE
SOUTHERN NEW MEXICO LOWLANDS AS WELL AS THE SACRAMENTO MOUNTAINS.
WINDS WILL DIMINISH WITH SUNSET BUT NIGHTTIME RELATIVE HUMIDITY
RECOVERIES ARE NEXT EXPECTED TO BE SOMEWHAT POOR TONIGHT.

NMZ111>113-262130-
/O.NEW.KEPZ.FW.W.0040.080526T1800Z-080527T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
726 AM MDT MON MAY 26 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY DROPPING TO WELL BELOW 15 PERCENT...SUSTAINED
WIND SPEEDS OF 20 MPH OR HIGHER WITH GUSTS TO NEAR 30 MPH...AND
VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE COGNITIONS WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE 
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

BIRD
1 follow-up statement
000 
WWUS84 KEPZ 261330
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
730 AM MDT MON MAY 26 2008

...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY THROUGH 8 PM MDT
THIS EVENING FOR THE SACRAMENTO MOUNTAINS AND THE SOUTH CENTRAL
AND SOUTHWEST LOWLANDS OF NEW MEXICO FOR THE COMBINATION OF HIGH
FIRE DANGER WITH STRONG WINDS AND LOW HUMIDITIES...

.DEEP SOUTHWEST FLOW ALOFT AND AT THE SURFACE WILL BRING VERY DRY
AIR INTO THE REGION TODAY. A DEVELOPING SURFACE LOW TO OUR EAST
WILL CREATE BREEZY AFTERNOON CONDITIONS. SINGLE DIGIT RELATIVE
HUMIDITY AND STRONG WINDS COMBINED WITH VERY HIGH TO EXTREME FIRE
DANGER RATINGS WILL CREATE CRITICAL FIRE CONDITIONS ACROSS THE
SOUTHERN NEW MEXICO LOWLANDS AS WELL AS THE SACRAMENTO MOUNTAINS.
WINDS WILL DIMINISH WITH SUNSET BUT NIGHTTIME RELATIVE HUMIDITY
RECOVERIES ARE NEXT EXPECTED TO BE SOMEWHAT POOR TONIGHT.

NMZ111>113-270200-
/O.CON.KEPZ.FW.W.0040.080526T1800Z-080527T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
730 AM MDT MON MAY 26 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

RELATIVE HUMIDITY DROPPING TO WELL BELOW 15 PERCENT...SUSTAINED
WIND SPEEDS OF 20 MPH OR HIGHER WITH GUSTS TO NEAR 30 MPH...AND
VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE COGNITIONS WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED
FLAG WARNING.

$$

BIRD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 3:28 AM MDT, 3 hours 58 minutes earlier.

Area forecast discussion, May 26, 3:28 AM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
328 AM MDT MON MAY 26 2008

.SYNOPSIS...
A SOUTHWEST FLOW ALOFT WILL MAINTAIN DRY AND WARM CONDITIONS
ACROSS THE AREA TODAY AND TOMORROW. ON WEDNESDAY A FRONT WILL MOVE
INTO THE REGION THAT WILL ALLOW MOISTURE TO MOVE INTO THE AREA AND
GENERATE A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AND
THURSDAY. A DRY SOUTHWEST FLOW WILL RETURN ON FRIDAY AND NEXT
WEEKEND WITH VERY WARM DAY TIME TEMPERATURES AROUND 100 EXPECTED.

&&

.DISCUSSION...
A SOUTHWEST FLOW PATTERN WILL CONTINUE OVER THE FORECAST AREA
TODAY AND TOMORROW. WARM TEMPERATURES AND DRY CONDITIONS WILL
PERSIST. WINDS WILL INCREASE THIS AFTERNOON AS A LEE TROUGH EAST
OF THE AREA TIGHTENS THE PRESSURE GRADIENT ACROSS THE STATE. WINDS
WILL NOT BE QUITE AS STRONG ON TUESDAY AS THE SOUTHWEST FLOW
BEGINS TO WEAKEN.

THE PATTERN WILL CHANGE ON WEDNESDAY AS HIGH PRESSURE ALOFT BEGINS
TO BUILD OVER THE AREA AND A FRONT PUSHES DOWN FROM THE GREAT
PLAINS SHIFTS WINDS AROUND TO THE EAST. LOW LEVEL MOISTURE WILL BE
ABLE TO FLOW INTO THE AREA BEHIND THE FRONT BY EARLY WEDNESDAY.
THE ATMOSPHERE WILL BECOME INCREASINGLY MORE MOIST AND UNSTABLE BY
WEDNESDAY AFTERNOON WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG THE
FRONTAL BOUNDARY. A CHANCE FOR THUNDERSTORMS WILL CONTINUE ON
THURSDAY AS THE MOISTURE LINGERS OVER THE AREA. MODEL SOUNDINGS
INDICATE A VEERING PROFILE OVER THE REGION THAT WILL AID STRONGER
THUNDERSTORM DEVELOPMENT IF ENOUGH MOISTURE IS PRESENT.

DRY CONDITIONS WILL RETURN TO THE AREA ON FRIDAY AS A STRENGTHENED
SOUTHWEST FLOW PUSHES THE MOISTURE BACK TO THE EAST. DAY TIME
TEMPERATURES WILL WARM TO WELL ABOVE NORMALS FOR FRIDAY THROUGH
SUNDAY WITH THE DESERT LOWLANDS LIKELY TO SEE 100 DEGREE
TEMPERATURES.

&&

.AVIATION...VALID 26/12Z-27/12Z
VFR CONDITIONS THROUGH THE PERIOD. SOME TURBULENCE VICINITY OF
AREA MTNS THIS AFTERNOON.

&&

.FIRE WEATHER...
A DRY SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH TUESDAY WITH
VERY LOW RELATIVE HUMIDITY MINIMUMS AND MODERATELY STRONG WINDS IN
THE AFTERNOON. WIND SPEEDS WILL APPROACH RED FLAG CRITERIA THIS
AFTERNOON BUT MAY NOT BE SUSTAINED LONG ENOUGH TO MEET THE 3 HOUR
REQUIREMENT. WIND SPEEDS WILL BE LESS ON TUESDAY AS A RESULT OF A
WEAKENED PRESSURE GRADIENT. AN INFLUX OF LOW LEVEL MOISTURE ON
WEDNESDAY WILL RAISE HUMIDITIES AND GENERATE A SLIGHT CHANCE OF
AFTERNOON AND NIGHT TIME THUNDERSTORMS WEDNESDAY AND THURSDAY. DRY
CONDITIONS WILL RETURN ON FRIDAY AS THE MOISTURE RETREATS TO THE
EAST. DRY CONDITIONS...VERY WARM TEMPERATURES...AND VERY LOW
HUMIDITIES WILL OCCUR NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 92  63  94  63  95 /   0   0   0   0  10
SIERRA BLANCA TX        89  57  91  58  92 /   0   0   0   0  20
LAS CRUCES              92  59  94  60  95 /   0   0   0   0  10
ALAMOGORDO              90  57  92  58  93 /   0   0   0   0  20
CLOUDCROFT              68  43  70  43  71 /   0   0   0   0  20
TRUTH OR CONSEQUENCES   90  57  92  58  93 /   0   0   0   0  10
SILVER CITY             82  50  85  50  87 /   0   0   0   0  10
DEMING                  91  57  94  58  95 /   0   0   0   0  10
LORDSBURG               89  57  93  58  95 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/04

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.